Texas, 2008Damaging Winds and Strong Wind in Texas, August 3, 2008
August 3, 2008 · NWS FWD · 5 events in 5 counties and zones
A weak upper level disturbance over south Texas produced strong storms across portions of north Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $67,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance over south Texas produced strong storms across portions of north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 3, 5:39 PM CST, 21 minutes earlier.
Area forecast discussion, Aug 3, 5:39 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT SUN AUG 3 2008
.UPDATE...
WILL NOW UPDATE THE UPDATE...FOR SEVERE WEATHER WATCH 802. IT RUNS
COOPER...WACO...CENTERVILLE AND POINTS EAST UNTIL MIDNIGHT. 84
&&
.PREV UPDATE...
624 PM
WILL ISSUE UPDATE TO INCREASE POPS TO SLIGHT CHANCE SOUTHEAST OF A
LINE FROM PARIS...WAXAHACHIE...TO GOLDTHWAITE FOR THIS EVENING.
ALSO WILL ADD CHANCE SOUTHEAST OF ATHENS...TEMPLE. WITH MAX
HEATING THE CAP IS VERY WEAK AND THESE STORMS ARE RIDING WEST
SOUTHWEST ON THE FLOW AROUND TROPICAL STORM EDOUARD. INVERTED V
SOUNDINGS INDICATE THE POTENTIAL FOR DOWNBURST WINDS...AND THERE
MAY BE SOME MARGINAL SEVERE HAIL EARLY IN THE EVENING. CAPE
VALUES DECREASE RAPIDLY TO THE WEST ACROSS NORTH TEXAS...SO WOULD
NOT LOOK FOR ANY ACTIVITY IN THE METROPLEX. 84
&&
.AVIATION...
545 PM
RIDGE OF HIGH PRESSURE REMAINS OVER NORTH TEXAS. SOME
STRONG STORMS NEAR LUFKIN AND PALESTINE MAY AFFECT WACO DURING THE
NEXT 2-3 HRS. WILL LEAVE PRECIP MENTION OUT OF TAFS AS PROBABILITY
SEEMS IS TOO LOW. SOUTHERLY WINDS WILL BECOME LIGHT AND VARIABLE
OVERNIGHT BEFORE BECOMING MORE ESE TOMORROW. MID AND HIGH CLOUDS
WILL BE INCREASING AS TS EDUOARD APPROACHES THE TEXAS COAST. WE
MAY SEE RAIN FROM THIS SYSTEM BY TUESDAY NIGHT. SH/13
&&
.PREV UPDATE...
WILL ISSUE UPDATE TO INCREASE POPS TO SLIGHT CHANCE SOUTHEAST OF A
LINE FROM PARIS...WAXAHACHIE...TO GOLDTHWAITE FOR THIS EVENING.
ALSO WILL ADD CHANCE SOUTHEAST OF ATHENS...TEMPLE. WITH MAX
HEATING THE CAP IS VERY WEAK AND THESE STORMS ARE RIDING WEST
SOUTHWEST ON THE FLOW AROUND TROPICAL STORM EDOUARD. INVERTED V
SOUNDINGS INDICATE THE POTENTIAL FOR DOWNBURST WINDS...AND THERE
MAY BE SOME MARGINAL SEVERE HAIL EARLY IN THE EVENING. CAPE
VALUES DECREASE RAPIDLY TO THE WEST ACROSS NORTH TEXAS...SO WOULD
NOT LOOK FOR ANY ACTIVITY IN THE METROPLEX. 84
&&
.PREV DISCUSSION... /ISSUED 347 PM CDT SUN AUG 3 2008/
THE HEAT WILL GRADUALLY SUBSIDE AFTER MONDAY. THERE COULD BE A
FEW THUNDERSTORMS ENTERING INTO FAR SOUTHEAST PORTIONS OF NORTH TEXAS
THIS EVENING...AS A CLUSTER OF THUNDERSTORMS MOVES CLOSE TO THE
AREA LATE THIS AFTERNOON AND EVENING. WE HAVE LOW POPS IN THE
SOUTHEAST AND SOUTH FOR THIS POSSIBILITY.
BY WEDNESDAY...WE HAVE MORE LOW POPS IN THE SOUTH AND SOUTHEASTERN
ZONES...AS THE TROPICAL DEPRESSION TRIES TO SKIRT THE EXTREME
WESTERN AND SOUTHWESTERN ZONES. THIS COULD HELP TO GET A FEW
SHOWERS AND THUNDERSTORMS GOING...WHICH WILL BE GOOD FOR THE
DROUGHT RIDDEN NORTH TEXAS AREA. OTHER THAN THIS
POSSIBILITY...RAIN CHANCES LOOK BLEAK FOR THE NEXT 6 OR 7 DAYS.
/26
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 81 105 80 102 78 / 10 5 5 10 10
WACO, TX 77 106 78 100 78 / 20 5 5 10 10
PARIS, TX 76 105 76 100 74 / 20 5 5 10 10
DENTON, TX 81 107 78 104 76 / 5 5 5 10 10
MCKINNEY, TX 74 105 77 103 75 / 10 5 5 10 10
DALLAS, TX 81 106 82 102 81 / 10 5 5 10 10
TERRELL, TX 76 107 76 100 75 / 20 5 5 10 10
CORSICANA, TX 74 103 76 97 75 / 30 5 5 10 10
TEMPLE, TX 74 101 76 99 75 / 30 5 5 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ091-092-100>102-115>117-129>135-141>148-156>162-174-175.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING
ZONES: TXZ093>095-103>107-118>123.
&&
/
Hazardous weather outlook, Aug 3, 2:35 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT SUN AUG 3 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
335 PM CDT SUN AUG 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT.
DANGEROUS HEAT WILL CONTINUE THROUGH THIS EVENING. TEMPERATURES
BETWEEN 104 AND 108 DEGREES CAN BE EXPECTED THROUGH THIS EVENING
WITH HEAT INDEX VALUES NEAR 110 DEGREES. AN EXCESSIVE HEAT WARNING
IS IN EFFECT FOR NORTHEAST PORTIONS OF NORTH TEXAS INCLUDING THE
DALLAS-FORT WORTH METROPLEX...SHERMAN...SULPHUR SPRINGS AND PARIS.
ELSEWHERE...A HEAT ADVISORY IS IN EFFECT FOR THE REST OF NORTH
TEXAS. AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 105 AND 110
DEGREES.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE FAR SOUTHEAST
PORTIONS OF NORTH TEXAS THIS EVENING...MAINLY SOUTH AND EAST OF AN
ATHENS TO KILLEEN LINE. SOME OF THESE STORMS COULD BRIEFLY APPROACH
SEVERE LIMITS WITH STRONG WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
DANGEROUS HEAT WILL CONTINUE ACROSS NORTH TEXAS ON MONDAY. AN
EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH MONDAY EVENING FOR
THE NORTHEAST QUADRANT OF NORTH TEXAS. A HEAT ADVISORY REMAINS IN
EFFECT THROUGH MONDAY EVENING FOR THE REMAINDER OF NORTH TEXAS.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHEASTERN
PORTIONS OF NORTH TEXAS BEGINNING TUESDAY AFTERNOON. THE CHANCE FOR
STORMS WILL SPREAD NORTH TO INTERSTATE 20 ON WEDNESDAY AFTERNOON.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DUNN
In the hours before
Special weather statement, Aug 3, 5:37 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CDT SUN AUG 3 2008
TXZ147-148-162-040000-
ANDERSON TX-FREESTONE TX-LEON TX-
637 PM CDT SUN AUG 3 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN FREESTONE COUNTY
SOUTHERN ANDERSON COUNTY
NORTHEASTERN LEON COUNTY
AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF PALESTINE...MOVING WEST AT 17
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ELKHART AND PALESTINE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3155 9556 3154 9558 3155 9560 3154 9561
3154 9564 3153 9565 3145 9604 3192 9598
3182 9552 3157 9545
TIME...MOT...LOC 2337Z 086DEG 15KT 3161 9572
13Thunderstorm Wind, Henderson
- When
- August 3, 6:00 PM CST
- Where
- Henderson County, Murchison to Eustace
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 32.280, -95.750
Power lines were downed near Lake Palestine. Downed trees were reported on Highway 31 East and FM 317 and also at the intersection of Meredith and Cook Streets. Tree limbs were down near the intersection of Highway 31 and LaCosta Street near Athens.
Thunderstorm Wind, Limestone
- When
- August 3, 7:10 PM CST to 7:20 PM CST
- Where
- Limestone County, 3.32 mi W of Delia to 2.96 mi ESE of Echols
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 31.701, -96.836
Downburst winds caused widespread damage across the northern half of the county. A metal barn was damaged on CR 134. Tree damage occurred along Highway 84 between Lake Mexia and Prairie Hill on Lazy Lou Ranch. A metal roof of a residence was damaged on FM 2310 near the community of Sandy. The most significant damage occurred along the northwest shore of Lake Mexia near the Red Bud subdivision. Numerous trees were uprooted or blown down, with some falling on cars and mobile homes. Some damage to roofs was also noted.
Thunderstorm Wind, Bosque
- When
- August 3, 8:00 PM CST
- Where
- Bosque County, Valley Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 31.650, -97.480
Large tree limbs fell onto power lines, causing power outages.
Thunderstorm Wind, McLennan
- When
- August 3, 8:15 PM CST
- Where
- McLennan County, Waco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Newspaper
- Coordinates
- 31.550, -97.150
Large limbs downed power lines and caused power outages across the county.
Strong Wind, Dallas
- When
- August 3, 9:00 PM CST
- Where
- Dallas forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
A building under construction collapsed as winds gusted near 40 MPH.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arizona, August 3, 20083 deaths · 2 injured · $25,000 · 52 kt wind · 4 events
- Rip Currents in Florida, August 3 to 4, 20083 deaths · 2 injured · 3 events
- Rip Current in Florida, August 3, 20081 death · 1 event
- Marine Strong Wind in Gulf of Mexico, August 3, 20081 death · 1 event
- Tornado and Flash Flooding in California, August 3 to 4, 2008$235,000 · EF1 · 5 events
- Hail and Damaging Winds in Arkansas, August 3, 2008$257,000 · 1.75 in hail · 13 events
- Damaging Winds in Louisiana, August 3, 2008$295,000 · 50 kt wind · 4 events
- Lightning Strike in Maine, August 3, 2008$300,000 · 1 event
- Damaging Winds in Texas, August 3, 20081 injured · $93,000 · 55 kt wind · 8 events
- Lightning Strike in Georgia, August 3, 2008$150,000 · 1 event
- Hail and Damaging Winds in Massachusetts, August 3, 20081 injured · $61,000 · 1 in hail · 10 events
- Flash Flooding in Maine, August 3, 2008$120,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133846, 132090, 133843, 133844, 133847.